MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1080-060
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Cardiac Arrest (1762); Perforation of Vessels (2135)
Date of Event 07/16/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.The reported patient effects of perforation and death are listed in armada 35 / armada 35 ll, instructions for use as known patient effect(s) of coronary stenting procedures.It should be noted that the armada 35 / armada 35 ll instructions for use (ifu) states: the diameter of the expanded balloon should not exceed that of the artery just distal, or proximal, to the stenosis.Verify that the selected accessories accommodate the balloon catheter as labeled.The investigation determined the reported incorrect device selection causing perforation of the vessel, cardiac arrest, unexpected medical intervention/additional therapy non-surgical treatment ultimately resulting in the death of the patient and appear to be a result of user error.It should be noted that the physician was aware he used a balloon too large for the vessel.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported the procedure was to treat a lesion in the external iliac artery.The 8.0x60mm armada 35 balloon dilatation catheter (bdc) was selected even though the balloon was oversized for the vessel.The balloon was inflated and the vessel perforated.The patient went into cardiac arrest and resuscitation was attempted however was unsuccessful and the patient died.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12246693
Report Number2024168-2021-06644
Device Sequence Number19926211
Product Code LIT
UDI-Device Identifier08717648154874
UDI-Public08717648154874
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberB1080-060
Device Catalogue NumberB1080-060
Device Lot Number91123G1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/16/2021
Initial Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;